Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 254, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2015, 1:32 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 1:32 PM EDT (17:32 UTC)
- Expired
- Jul 5, 2015, 2:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 65 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:15 PM EDT | TSTM WND DMG | 6 Sw Madison, FL | TREE DOWN ACROSS THE ROAD ON SAMPALA LAKE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
045
WUUS52 KTAE 051732
SVRTAE
FLC065-079-123-051830-
/O.NEW.KTAE.SV.W.0254.150705T1732Z-150705T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM EDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
CENTRAL JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
MADISON COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 230 PM EDT
* AT 131 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 14 MILES EAST OF WOODVILLE...AND MOVING
EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISON...GREENVILLE...LEE...ERIDU...CAPPS...PINETTA...HAMBURG...
WAUKEENAH...DRIFTON...SHADY GROVE...AUCILLA...SIRMANS...LAMONT...
IDDO...FANLEW...WACISSA...CODY...THOMAS CITY...MOSELEY HALL AND
ASHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3035 8321 3031 8321 3029 8323 3026 8324
3026 8336 3023 8337 3020 8407 3040 8407
3063 8367 3062 8327 3055 8326 3052 8324
3047 8324 3046 8322 3042 8322 3041 8319
3035 8319
TIME...MOT...LOC 1731Z 247DEG 9KT 3034 8399
$$
42-DVD1 follow-up statement
000
WWUS52 KTAE 051804
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
204 PM EDT SUN JUL 5 2015
FLC065-123-051813-
/O.CAN.KTAE.SV.W.0254.000000T0000Z-150705T1830Z/
TAYLOR FL-JEFFERSON FL-
204 PM EDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAYLOR AND CENTRAL
JEFFERSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3035 8321 3031 8321 3026 8324 3026 8347
3030 8347 3031 8382 3032 8379 3038 8381
3038 8376 3043 8372 3052 8373 3055 8364
3058 8360 3063 8360 3062 8327 3047 8324
3046 8322 3042 8322 3041 8319 3035 8319
TIME...MOT...LOC 1803Z 268DEG 20KT 3039 8354
$$
FLC079-051830-
/O.CON.KTAE.SV.W.0254.000000T0000Z-150705T1830Z/
MADISON FL-
204 PM EDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR MADISON COUNTY...
AT 203 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF MADISON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MADISON...GREENVILLE...LEE...LOVETT...HOPEWELL...HANSON...CHERRY
LAKE...PINETTA...MOSELEY HALL...HAMBURG...SIRMANS AND EBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3035 8321 3031 8321 3026 8324 3026 8347
3030 8347 3031 8382 3032 8379 3038 8381
3038 8376 3043 8372 3052 8373 3055 8364
3058 8360 3063 8360 3062 8327 3047 8324
3046 8322 3042 8322 3041 8319 3035 8319
TIME...MOT...LOC 1803Z 268DEG 20KT 3039 8354
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:38 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 5, 10:38 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1038 AM EDT SUN JUL 5 2015 .NEAR TERM [THROUGH TODAY]... THE UPPER LEVEL +PV ANOMALY OVER TENNESSEE VISIBLE IN THE SATELLITE IMAGERY WILL LIFT NORTHEASTWARD SLOWLY THROUGH THE DAY. A TROUGH EXTENDING FROM THIS DISTURBANCE IN TENNESSEE WRAPS AROUND THE SOUTHEAST ALONG THE WESTERN HALF OF THE CAROLINAS, DOWN TO CENTRAL GEORGIA AND ALABAMA AND THEN NORTHWESTWARD ACROSS CENTRAL MISSISSIPPI INTO ARKANSAS. SATELLITE AND RADAR IMAGERY SHOW CONVECTION LIGHTING UP ALONG THE TROUGH THIS MORNING, TRENDING WITH EAST-SOUTHEASTWARD MOTION. ONE AREA OF CONVECTION HAS ALREADY REACHED OUR SOUTHEASTERN ALABAMA AND FLORIDA PANHANDLE ZONES. PLENTY OF GULF MOISTURE IS PLACE OVER THE SOUTHEASTERN STATES TO FEED THESE THUNDERSTORMS AND INSTABILITY IN THE SOUTH IS ALREADY PRESENT AS WELL- WITH THE 12Z TAE SOUNDING SHOWING MUCAPE AROUND 2500 J/KG AND MID-LEVEL LAPSE RATES AROUND 6 C/KM. THE SOUNDING ALSO SHOWS 0-6 KM SHEAR OF 23 KTS, WHICH IS HIGH FOR OUR AREA THIS TIME OF YEAR. WITH ALL THESE INGREDIENTS IN PLACE, WE EXPECT ANOTHER ACTIVE DAY WITH SOME OF THESE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND POSSIBLY SOME SMALL HAIL. THESE STORMS WILL MOVE FROM WEST TO EAST ACROSS OUR AREA THROUGH THE DAY, WITH THERE BEING SOME MODEL DISCREPANCY AS TO THE TIMING IN THE AFTERNOON AS THESE STORMS APPROACH SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. TEMPERATURES TODAY WILL STAY IN THE MID 80S IN SOUTHEAST ALABAMA WITH STORMS AND HIGH CLOUD COVERAGE THROUGH THE DAY, BUT WARM TO THE LOW 90S IN THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA, WHERE STORMS WILL DEVELOP LATER IN THE DAY. && .PREV DISCUSSION [637 AM EDT]... .SHORT TERM [TONIGHT THROUGH TUESDAY]... THE BROAD, WEAK 500 MB TROUGH OVER THE SOUTHEAST THIS EVENING WILL GRADUALLY FILL, WITH A WEAK ANTICYCLONE DEVELOPING TO OUR WEST. AT THE SURFACE, THE EAST-WEST ORIENTED BERMUDA RIDGE ACROSS CENTRAL FL WILL SHIFT SLIGHTLY TO THE NORTH, WEAKENING OUR LOCAL PRESSURE GRADIENT. WE STILL EXPECT MONDAY TO BE A WET DAY IN TERMS OF HIGH POP, AS THE 1000-700 MB MEAN WIND WILL BE FROM THE WEST AND DEEP LAYER MOISTURE REMAINS PLENTIFUL. OUR POP IS IN THE 50-60 PERCENT RANGE, BETWEEN THE MOS CONSENSUS AND ECAM VALUES. ON TUESDAY THE 1000-700 MB MEAN WIND WILL BE FROM THE NORTHEAST, WHICH WILL KEEP THE FL PANHANDLE/BIG BEND SEA BREEZE FRONTS (AND ASSOCIATED DEEP MOIST CONVECTION) PINNED AT THE COAST. DEEP LAYER MOISTURE WILL BEGIN TO DECREASE SLIGHTLY, AND OUR POP IS ONLY IN THE 20-30 PERCENT RANGE. WITH THE REDUCTION IN CLOUDS AND POPS WILL COME WARMER DAYTIME TEMPERATURES, REACHING THE MID 90S ON TUESDAY. .LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]... STRONG DEEP LAYER RIDGING WILL BE THE DOMINANT WEATHER FEATURE ACROSS MUCH OF THE SOUTHEAST. THIS TYPE OF LARGE SCALE WEATHER PATTERN USUALLY CORRELATES WELL WITH ABOVE-AVERAGE HIGH TEMPERATURES AND BELOW-CLIMO RAIN CHANCES. .AVIATION... [THROUGH 12Z MONDAY] SCATTERED MVFR VISIBILITIES WILL AFFECT TLH AND VLD FOR THE NEXT COUPLE OF HOURS. BY 12Z SHOWERS AND THUNDERSTORMS WILL BEGIN TO IMPACT DHN AND THEN ECP. EVENTUALLY, THE STORMS WILL SWEEP THROUGH THE REGION AFFECTING ALL TERMINALS. EXPECT AS LOW AS LIFR CONDITIONS IN THUNDERSTORMS WITH THE POSSIBILITY OF RATHER STRONG WIND GUSTS. STORMS SHOULD CLEAR BY THIS EVENING WITH ONLY PATCHY CIG AND VIS RESTRICTIONS OVERNIGHT. .MARINE... WITH THE BERMUDA SURFACE RIDGE CLOSE BY TO THE SOUTH, THIS WOULD GENERALLY BE AN EASY FORECAST OF LIGHT ONSHORE WINDS AND LOW SEAS FOR THE NEXT SEVERAL DAYS. HOWEVER, THERE IS A COMPLICATING FACTOR TODAY AND IT'S A MESOSCALE FEATURE, WHICH ARE CHALLENGING TO FORECAST. SEVERAL LOCAL AND CONUS-SCALE WRFS BRING A FAIRLY POTENT GUST FRONT RAPIDLY EASTWARD THROUGH OUR MARINE AREA TODAY. WHILE THEY ARE IN GOOD AGREEMENT ON THIS GENERAL SCENARIO, THEIR TIMING DIFFERS BY A COUPLE TO SEVERAL HOURS, SO WE USED A MIDDLE-GROUND SOLUTION. THIS MEANS MARINERS CAN EXPECT AN ABRUPT INCREASE IN WINDS, ALONG WITH A TEMPORARY WIND SHIFT TO THE WEST AS THE GUST FRONT MOVES THROUGH THE REGION LATE THIS MORNING THROUGH AFTERNOON. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... ALTHOUGH RAINFALL WAS FAIRLY WIDESPREAD SATURDAY, MOST OF THE AMOUNTS WERE HALF AN INCH OR LESS. WHILE LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND MONDAY, THE PROBABILITY OF GETTING 6 INCHES OF RAIN WITHIN 25 MILES OF A POINT IS 10 PERCENT OR LESS. THE LOCAL RIVERS CONTINUED BELOW THEIR ACTION STAGES, AND THIS APPEARS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 71 91 72 93 / 70 20 60 20 20 PANAMA CITY 87 76 87 76 88 / 80 20 40 20 20 DOTHAN 86 70 89 71 93 / 80 40 50 20 20 ALBANY 84 70 90 72 93 / 80 30 50 20 20 VALDOSTA 91 70 91 71 94 / 70 20 60 20 30 CROSS CITY 92 72 92 72 93 / 50 20 50 20 30 APALACHICOLA 86 74 89 75 90 / 70 20 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...HARRIGAN MARINE...FOURNIER FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 5, 1:06 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM MARINE TSTM WIND APALACHICOLA AIRPORT 29.72N 85.03W
07/05/2015 M51 MPH FRANKLIN FL ASOS
&&
DVDLocal storm report, Jul 5, 1:08 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
108 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND GST 1 SW TYNDALL AFB 30.06N 85.59W
07/05/2015 M39 MPH BAY FL AWOS
PEAK WIND GUST OF 34 KNOTS AT TYNDALL AFB...KPAM.
&&
08-LAMERSLocal storm report, Jul 5, 1:09 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM MARINE TSTM WIND 1 SW TYNDALL AFB 30.06N 85.59W
07/05/2015 M39.00 MPH BAY FL AWOS
PEAK WIND GUST OF 34 KNOTS AT TYNDALL AFB...KPAM.
&&
08-LAMERSLocal storm report, Jul 5, 1:19 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG SOUTHWOOD 30.39N 84.22W
07/05/2015 LEON FL 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTLocal storm report, Jul 5, 1:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
126 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM MARINE TSTM WIND 5 WSW ST GEORGE ISLAND 29.64N 84.94W
07/05/2015 M53 MPH GMZ755 FL MESONET
53 MPH GUST MEASURED ON ST GEORGE ISLAND
&&
DVDLocal storm report, Jul 5, 1:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM MARINE TSTM WIND NNE ST GEORGE ISLAND 29.67N 84.86W
07/05/2015 M55.00 MPH FRANKLIN FL MESONET
55 MPH PEAK GUST MEASURED AT A WEATHERFLOW STATION ON ST.
GEORGE ISLAND.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:51 AM EDT | Special Marine Warning | TAE | 54 min | |
| Jul 5, 10:22 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 53 min |
| Jul 5, 10:44 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 10:47 AM EDT | Rip Current Statement | TAE | Franklin | 13 hr |
| Jul 5, 11:05 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 55 min |
| Jul 5, 11:58 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Washington | 62 min |
| Jul 5, 12:28 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Leon, Liberty and 1 more | 92 min |
| Jul 5, 12:36 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 1:18 PM EDT | Special Marine Warning | TAE | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.